Facebook Pixel

Pregnant? Or Plan B?

By January 1, 2015 - 2:00pm
Rate This

My bf and I had unprotected sex on Dec 19th, about less than an hour later, I took Plan B, both pills at the same time, and I didn't vomit it out. However, it happened during my last day of my fertile week. Five days later, I found some small brown discharge and I was getting worried. I hear many people having blood spotting for a week or so a week after they've taken the pill, but I seemed to only have brown discharge. Ever since I took the pill, I've been having constipation and slight cramping, and that's about it. I heard these were symptoms of pregnancy which made me really worried. I should be getting my period around Dec 31-Jan 1, and I've also been getting symptoms I usually have when my period is coming like slight cramping, breakouts, vaginal discharge, and tender breasts. However, my vaginal discharge seemed to be more creamy so I thought maybe I was ovulating since plan b postpones ovulation right? It's Jan 1st and I should be getting my period soon. Could I be pregnant or is it just the plan b messing everything up?

Add a Comment4 Comments

*dark red to brownish colour

January 2, 2015 - 9:49am

Hello an0n,

Welcome to EmpowHER and thank you for reaching out to us with your concern.

You took Plan B as directed. You are correct. Plan B works by preventing ovulation.

If you have not had vaginal bleeding within three weeks of taking the pill, take a pregnancy test. If the results are negative and you still have not gotten a normal period, contact your physician. The synthetic hormone in Plan B may have upset the normal hormonal balance that controls your menstrual cycle.


January 2, 2015 - 6:20am
(reply to Maryann Gromisch RN)

And how would blood spotting look like after taking plan b? I look it up and it should be a dark brown to brownish colour. My discharge was not heavy, it found a small amount on my underwear and whenever I would wipe. Is implantation bleeding and blood spotting from plan b the same colour? Sorry, I have many questions about this

January 2, 2015 - 9:48am
(reply to Maryann Gromisch RN)

Will do, thank you. Do you think the brown discharge was blood spotting as a side effect of taking plan b, or implantation bleeding? Or maybe something else?

January 2, 2015 - 9:45am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!